MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1053/apmr.2002.32820

Медицинская библиотека · Archives of physical medicine and rehabilitation · 2002

Abrupt withdrawal from intrathecal baclofen: recognition and management of a potentially life-threatening syndrome.

Coffey Robert J, Edgar Terence S, Francisco Gerard E, Graziani Virginia, Meythaler Jay M, Ridgely Patrick M, Sadiq Saud A, Turner Michael S

СтатьяПоддержка исследования: вне правительства СШАОбзорПеревод в очереди

Аннотация

OBJECTIVE

To suggest guidelines for the prevention, recognition, and management of a life-threatening syndrome (high fever, altered mental status, profound muscular rigidity that sometimes progressed to fatal rhabdomyolysis) in patients who experience the abrupt withdrawal of intrathecal baclofen (ITB) therapy.

DESIGN

Retrospective literature and safety-file review.

SETTING

Expert panel drawn from physiatry, neurology, and neurosurgery.

PARTICIPANTS

Experienced users of ITB therapy in the pediatric and adult populations in the United States.

INTERVENTIONS: Not applicable.

MAIN OUTCOME MEASURES: We reviewed literature reports, MedWatch reports to the US Food and Drug Administration, and our own experiences. We critically analyzed patient management and drug therapy in the context of the pharmacology of baclofen and other antispastic agents.

RESULTS

An abrupt reduction in gamma-aminobutyric acid(B) (GABA) agonist activity in the central nervous system can cause the ITB withdrawal syndrome, which is clinically and pathophysiologically distinct from autonomic dysreflexia, malignant hyperthermia, and neuroleptic-malignant syndrome. ITB withdrawal evolves over 1 to 3 days, but may become fulminant if not recognized and treated early. The syndrome can be interrupted by the restoration of ITB therapy. However, supportive measures and high-dose benzodiazepine infusion may be life saving in the interval before ITB therapy is resumed. Dantrolene infusion may relieve muscle rigidity but does not reverse the other manifestations of GABAergic agonist withdrawal.

CONCLUSIONS

Most episodes of severe ITB withdrawal were preventable. Patients at risk can be identified and educated prospectively and given medication for emergency use. Treatment with GABAergic agonist drugs may prevent potentially fatal sequelae.

Для цитирования: Coffey Robert J, Edgar Terence S, Francisco Gerard E, Graziani Virginia, Meythaler Jay M, Ridgely Patrick M, Sadiq Saud A, Turner Michael S. Abrupt withdrawal from intrathecal baclofen: recognition and management of a potentially life-threatening syndrome.. Archives of physical medicine and rehabilitation. 2002. DOI: 10.1053/apmr.2002.32820.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.